Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 202, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 18, 2001, 3:35 PM CDT for Henderson County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2001, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 18, 2001, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2614 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:55 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 18, 2:55 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT SAT AUG 18 2001 MAIN CONCERN IS IN SHORT TERM WITH REGARD TO PRECIPITATION CHANCES. OUTFLOW BOUNDARY EXTENDS ACROSS THE SOUTHERN PORTION OF THE CWA AND APPEARS TO BE DISSIPATING. A FEW THUNDERSTORMS CONTINUE TO BACK-BUILD/REDEVELOP NORTH OF THE BOUNDARY FROM TERRELL TO TYLER. OTHERWISE REMAINDER OF CWA IS PRECIPITATION FREE. LITTLE IN THE WAY OF LOW OR UPPER LEVEL FORCING FOR UPWARD VERTICAL MOTION IS EXPECTED OVERNIGHT...SO AFTER SUNSET THUNDERSTORM ACTIVITY SHOULD GRADUALLY DIMINISH. WITH ALL THIS IN MIND WILL FORECAST ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MOST AREAS THIS EVENING. IF STORMS CAN BECOME BOUNDARY LAYER BASED THERE IS JUST ENOUGH VERTICAL SHEAR AND INSTABILITY FOR ISOLATED SEVERE. A COLD FRONT WILL MOVE INTO NORTHERN AREAS EARLY SUNDAY BEFORE WASHING OUT. MODEL FORECASTS HAVE SHOWN RUN TO RUN CONSISTENCY IN DEPICTING MINIMAL LOWER-MID LEVEL FORCING ASSOCIATED WITH THIS FEATURE. THUS ANY THUNDERSTORM ACTIVITY WILL REMAIN RATHER ISOLATED AT BEST. A WARMING TREND SHOULD BEGIN ON SUNDAY ESPECIALLY IN AREAS THAT HAVE NOT RECEIVED MUCH RAIN THE PAST FEW DAYS. A RETURN TO HOT DRY CONDITIONS IS EXPECTED THROUGH MUCH OF NEXT WEEK. DFW 74/97/75/98 1000 ACT 75/101/77/102 1000 .FWD...NONE. 9
In the hours before
Special weather statement, Aug 18, 11:58 AM CDT, 3 hours 37 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-182100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1158 AM CDT SAT AUG 18 2001 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF A HAMILTON...HILLSBORO...TO CANTON LINE. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT FORM.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:14 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 61 min |
| Aug 18, 5:24 PM CDT | Flash Flood Warning | FWD | Kaufman | 2 hr |
| Aug 18, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.